Alert archive / Wisconsin / Areal Flood Warnings in 2007
Areal Flood Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this areal flood warning at Aug 19, 2007, 9:41 AM CDT for 14 counties in Wisconsin. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 9:41 AM CDT (14:41 UTC)
- Expired
- Aug 19, 2007, 7:45 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 34 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 4:00 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 4:00 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 AM CDT SUN AUG 19 2007 .DISCUSSION...FCST FOCUS SQUARELY ON HEAVY RAINFALL AND OVERALL RATHER ACTIVE WX PATTERN FOR MUCH OF THIS WEEK. 00Z H8 ANALYSIS CLEARLY SHOWED TIGHT H8 THERMAL RIBBON COLOCATED WITH TIGHT ISODROSOTHERM GRADIENT ACRS SW WI. IMPRESSIVE 35-40KT LLJ PLOWING INTO THIS HELPING TO INDUCE SIGGY LIFT AND MAXIMIZE WAA AND MOISTURE FLUX CONVERGENCE WITHIN THE AFOREMENTIONED GRADIENTS. IR SHOWING -70C COLD CLOUD TOPS WITH WATER VAPOR ALSO SHOWING A GOOD SURGE OF MOISTURE FROM THE CENTRAL PLAINS WITH THE REMNANTS OF ERIN. 16-18C DEW POINTS AT H8 ASSOC WITH THIS MOISTURE SURGE. 310K ISENTROPIC PLOTS VERY IMPRESSIVE WITH STG PRES ADVECTION AND MIXING RATIOS OF UP TO 10 G/KG. DIVERGENCE ASSOC WITH ALONG STREAM SHEAR OF UPPER LEVEL JET HELPING TO MAINTAIN DEEP COLUMN LIFT. COLDEST TOPS IN 5-7Z TIME FRAME BUT TOPS HAVE WARMED A BIT NOW. NOT SEEING MUCH CHANGE THROUGH TNGT WITH H8 BARO ZONE VCNTY OF SRN WI. 925-850 THETA ADV MAGNITUDE...WHILE NOT EXPECTED TO BE AS STRONG AS THIS MRNG...IS STILL PROGGD TO BE SUSTAINED INTO AT LEAST MONDAY MORNING. UPPER LEVEL JET BECOMES ZONAL DURG PD AND MODELS GENERATE AREAS OF DVRG...THO GFS SHOWING FEEDBACK POS/NEG VORT BOMB COUPLET COME 12Z MONDAY WHICH IS THROWING H7 VV/UPR DVRG AND QPF FIELD ALL OUT OF WHACK. THE NAM AND CANADIAN KEEP HEAVY RAIN POTENTIAL GOING ACRS CWA TNGT WHILE THE GFS/LOCAL WRF AND HPC DIRECTING QPF MAX SOUTH OF HERE. HPC IS POINTING TOWARDS THE MOISTURE OF ERIN BEING MORE DIRECTED INTO OH VLY AND KEEPING HIGHEST QPF TNGT SOUTH OF HERE. HAD CONSIDERED EXTENDING THE WATCH ALL THE WAY THROUGH TNGT...BUT STRUCK A COMPROMISE WITH HPC THOUGHTS/AFOREMENTIONED MODEL TRENDS AND THE ONGOING NATURE OF CURRENT HEAVY RAIN EVENT AND WILL EXTEND WATCH UNTIL 00Z FOR NOW. WRF20 AND NAM INDICATING BULK OF LOW LEVEL FORCING WILL BE SOUTH OF HERE BY MON AFTN...BUT WILL STILL CARRY LIKELY FOR SRN CWA MON. SURGE OF WARMER AND MORE HUMID AIR EXPECTED FOR TUE AHEAD OF SHORT WAVE FOR TUE NGT AND WED WHICH WILL BRING A ROUND OF TSTORMS WITH IT. && 10 .AVIATION...XPCT WDSPRD MVFR CONDS IN -RA/-TSRA/BR THRU 00Z MON. AREAS OF IFR CIGS/VSBYS EXPCTD IN PDS OF HVY RA/TSRA INTO 18Z MON. STNRY FNT ACRS IA AND NRN IL THRU PD WITH MSTR LIFTING OVR FNT INTO SRN WI. && .MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ056>058-062>072. &&
Hazardous weather outlook, Aug 19, 4:45 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 AM CDT SUN AUG 19 2007 WIZ046-047-051-052-056>060-062>072-201000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 445 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. HEAVY RAIN IS POSSIBLE. THERE IS A POTENTIAL FOR FLASH FLOODING UNTIL 6 PM SOUTH OF A LINE FROM LAKE DELTON TO BEAVER DAM TO BAYSIDE IN MILWAUKEE COUNTY DUE TO HEAVY RAINS ON TOP OF SATURATED GROUND. THE MOST FLOOD PRONE AREAS WILL BE WHERE THE TERRAIN IS HILLY OR BUILT-UP URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-201000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 445 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SMALL CRAFT ADVISORY IN EFFECT DUE TO PERISTENT EAST WINDS GENERATING WAVES OF 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH FRIDAY NIGHT. KAPELA WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 19, 8:30 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HEAVY RAIN 1 SE VERONA 42.98N 89.52W
08/19/2007 M5.59 INCH DANE WI TRAINED SPOTTER
MEASURED 5.59 INCHES 1 MILE SOUTHEAST OF VERONA.
0245 AM HEAVY RAIN 4 WNW LAKE MILLS 43.10N 88.98W
08/19/2007 M5.23 INCH JEFFERSON WI PUBLIC
MEASURED 5.23 INCHES 4 MILES WEST NORTHWEST OF LAKE
MILLS.
0700 AM HEAVY RAIN 6 WNW SPRING GREEN 43.21N 90.18W
08/19/2007 M5.54 INCH SAUK WI ASOS
MEASURED 5.54 INCHES AT THE LONE ROCK ASOS.
0824 AM HEAVY RAIN LAKE MILLS 43.07N 88.91W
08/19/2007 M5.59 INCH JEFFERSON WI CO-OP OBSERVER
MEASURED 5.59 INCHES AT LAKE MILLS WASTEWATER TREATMENT
PLANT.
&&
WOODLocal storm report, Aug 19, 8:42 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MUKWONAGO 42.87N 88.33W
08/19/2007 M6.98 INCH WAUKESHA WI OFFICIAL NWS OBS
MEASURED 6.98 INCHES AT THE MUKWONAGO RIVER GAGE.
0700 AM HEAVY RAIN 5 NW MILTON 42.83N 89.02W
08/19/2007 M6.41 INCH ROCK WI OFFICIAL NWS OBS
MEASURED 6.41 INCHES AT THE NEWVILLE-5NE RIVER GAGE ON
LAKE KOSHKONONG.
0700 AM HEAVY RAIN MILFORD 43.10N 88.85W
08/19/2007 M5.41 INCH JEFFERSON WI OFFICIAL NWS OBS
MEASURED 5.41 INCHES AT THE MILFORD RIVER GAGE.
0700 AM HEAVY RAIN ROCK SPRINGS 43.48N 89.92W
08/19/2007 M5.32 INCH SAUK WI OFFICIAL NWS OBS
MEASURED 5.32 INCHES AT THE ROCK SPRINGS RIVER GAGE.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:28 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Sauk | 3 hr |
| Aug 18, 10:30 PM CDT | Areal Flood Advisory | MKX | Iowa, Kenosha, Lafayette, Racine, Rock, Sauk and 1 more | 9 days |
| Aug 18, 11:02 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 3 hr |
| Aug 19, 12:26 AM CDT | Flash Flood Warning | MKX | Columbia, Dane, Iowa, Jefferson, Sauk | 3 hr |
| Aug 19, 1:37 AM CDT | Flash Flood Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 4 hr |
| Aug 19, 2:44 AM CDT | Areal Flood Advisory | MKX | Green, Rock | 8 days |
| Aug 19, 4:27 AM CDT | Areal Flood Warning | MKX | Columbia, Dane, Dodge, Green, Iowa, Lafayette and 2 more | 5 hr |
| Aug 19, 7:29 AM CDT | River Flood Warning | MKX | Racine | 7 days |
| Aug 19, 10:48 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Aug 19, 11:10 AM CDT | River Flood Warning | MKX | Kenosha | 16 days |
Nearby
Areal Flood Warnings in Wisconsin, 2007Every areal flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.